MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBH130202A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.The engineering evaluation state the deployment knob and deployment line coming from the hub were not returned to gore.The distal end of the endoprosthesis was expanded approximately 3 cm.Approximately 6 cm of columnar failure of the dual lumen catheter shaft was present 3.5 cm from deployment hub.Based on the device examination performed, no manufacturing anomalies were identified.Instructions for use for gore® viabahn® endoprosthesis with heparin bioactive surface state: intended use / indications: the gore® viabahn® endoprosthesis is indicated for improving blood flow in patients with symptomatic peripheral arterial disease in superficial femoral artery de novo and restenotic lesions up to 270 mm in length with reference vessel diameters ranging from 4.0 ¿ 7.5 mm.The gore® viabahn® endoprosthesis is indicated for improving blood flow in patients with symptomatic peripheral arterial disease in superficial femoral artery in-stent restenotic lesions up to 270 mm in length with reference vessel diameters ranging from 4.0 ¿ 6.5 mm.The gore® viabahn® endoprosthesis is indicated for improving blood flow in patients with symptomatic peripheral arterial disease in iliac artery lesions up to 80 mm in length with reference vessel diameters ranging from 4.0 ¿ 12 mm.The gore® viabahn® endoprosthesis is also indicated for the treatment of stenosis or thrombotic occlusion at the venous anastomosis of synthetic arteriovenous (av) access grafts.Warnings section state: w.L.Gore & associates has insufficient clinical and experimental data upon which to base any conclusions regarding the effectiveness of the gore® viabahn® endoprosthesis in applications other than the endovascular grafting of superficial femoral, iliac arteries or the venous anastomosis of the arteriovenous (av) access circuit.Do not attempt to deploy the endoprosthesis or manipulate the delivery system without an appropriately sized guidewire and fluoroscopic guidance.
 
Event or Problem Description
The following was reported to gore: an open elephant trunk thoracic endo graft procedure was performed on (b)(6) 2018.It was reported that a sheath and guidewire were not used to advance the gore® viabahn® endoprosthesis.The viabahn device was inserted into the subclavian artery for perfusion.The deployment line snapped during deployment, resulting in a partially constrained viabahn device.The viabahn device was removed from patient with no issues, and a new viabahn device was inserted and deployed in the subclavian artery.It was reported the patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
D5 - updated with 'health professional' selection.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8250909
Report Number2017233-2019-00035
Device Sequence Number16542580
Product Code PFV
UDI-Device Identifier00733132623273
UDI-Public00733132623273
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Catalogue NumberVBH130202A
Device Lot Number17911100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1